Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 44, NWS Miami, FL

November 19, 2008Collier County, Florida

NWS Miami, FL issued this red flag warning at Nov 19, 2008, 4:35 AM EST for Collier County, Florida. It took effect at Nov 19, 2008, 1:00 PM EST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 4:35 AM EST (09:35 UTC)
In effect from
Nov 19, 2008, 1:00 PM EST
Expired
Nov 19, 2008, 2:05 PM EST
In force
65 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 190935
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EST WED NOV 19 2008

FLZ063-066-070-192300-
/O.UPG.KMFL.FW.A.0029.081119T1800Z-081119T2300Z/
/O.NEW.KMFL.FW.W.0044.081119T1800Z-081119T2300Z/
GLADES-HENDRY-INLAND COLLIER-
435 AM EST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES
FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RATHER DRY AIR REMAINS IN THE WAKE OF YESTERDAYS COLD FRONT.
RELATIVE HUMIDITIES WILL DROP TO BETWEEN 31 TO 35 PERCENT THIS
AFTERNOON IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND SOMEWHAT WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ069-192300-
/O.NEW.KMFL.FW.W.0044.081119T1800Z-081119T2300Z/
COASTAL COLLIER-
435 AM EST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING FOR COASTAL COLLIER COUNTY FOR RELATIVE HUMIDITIES 
BELOW 35 PERCENT FOR 4 OR MORE HOURS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING. 

RATHER DRY AIR REMAINS IN THE WAKE OF YESTERDAYS COLD FRONT.
RELATIVE HUMIDITIES WILL DROP TO BETWEEN 32 TO 35 PERCENT THIS
AFTERNOON IN THESE AREAS WITH WINDS BLOWING OFFSHORE FROM THE
NORTHEAST AT 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND SOMEWHAT WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KMFL 191905
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EST WED NOV 19 2008
 

FLZ063-066-069-070-192015-
/O.CAN.KMFL.FW.W.0044.000000T0000Z-081119T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
205 PM EST WED NOV 19 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

ATLANTIC MOISTURE HAS INCREASED AT LOW LEVELS OF THE ATMOSPHERE
AND HAS ALLOWED DEW POINTS TO INCREASE INTO THE MID TO UPPER 40S
ACROSS INTERIOR SOUTH FLORIDA. THIS WILL RESULT IN RELATIVE
HUMIDITIES TO REMAIN ABOVE 35 PERCENT. THERE IS STILL THE
POSSIBILITY OF A COUPLE OF LOCATIONS TO BRIEFLY FALL BELOW 35
PERCENT FOR AN HOUR OR TWO LATE THIS AFTERNOON AND THEN CLIMBING
AGAIN AFTER SUNSET WHEN THE TEMPERATURE BEGINS TO DECREASE. THUS,
THE RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER
COUNTIES HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 1:20 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 19, 1:20 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
120 AM EST WED NOV 19 2008

.AVIATION...VFR CONDITION WILL CONTINUE NEXT 24 HRS. FIELD OF SC
OFFSHORE ATLANTIC WILL AFFECT KPBI AND PSBLY KFXE AND KFLL THE MOST.
DID NOT GO MORE THAN SCT035 ATTM. NORTH WINDS WILL BE UP THROUGH
LATE TODAY WITH SOME GUSTINESS UNDER 20 KTS THIS AFTERNOON. EAST
TERMINALS WILL SHIFT IN AFTERNOON TO NNE BUT THEN BACK TO NNW THIS
EVENING. FOR KAPF, SKC WITH NNE WINDS GUSTY UNTIL MID MORNING AND
THEN DECREASE BY EVENING.

&&

SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Nov 18, 6:33 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
633 PM EST TUE NOV 18 2008

FLZ063-066>075-168-172>174-191445-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
633 PM EST TUE NOV 18 2008

...WIND CHILL ADVISORY IN EFFECT FOR GLADES COUNTY TONIGHT...
...HAZARDOUS MARINE CONDITIONS FOR ALL LOCAL WATERS OVERNIGHT...
...COOL WEATHER TO PERSIST FOR MUCH OF THE UPCOMING WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

WIND: NORTH WINDS IN THE 15 TO 25 KNOT RANGE WILL OCCUR ACROSS ALL
OF THE SOUTH FLORIDA COASTAL WATERS OVERNIGHT, WITH GUSTS TO 30
KNOTS POSSIBLE IN THE NEAR SHORE ATLANTIC AND GULF WATERS. THIS
WIND FLOW WILL CREATE ROUGH MARINE CONDITIONS THROUGH THE PERIOD.

TEMPERATURES: TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S
ACROSS PORTIONS OF GLADES, HENDRY, AND COLLIER COUNTIES
OVERNIGHT. THESE TEMPERATURES, COUPLED WITH NORTHERLY WINDS IN THE
5 TO 10 MPH RANGE WILL CREATE APPARENT TEMPERATURES BELOW 35
DEGREES. A LONGER DURATION OF THESE CONDITIONS IS EXPECTED ACROSS
GLADES COUNTY, WHERE A WIND CHILL ADVISORY IS IN EFFECT.

WAVES: STRONG NORTH WINDS WILL CREATE SEAS OF 8 TO 10 FEET IN THE
GULF STREAM, AND 6 TO 8 FEET IN THE NEAR SHORE ATLANTIC AND OFF
SHORE GULF WATERS OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR ALL OF THE SOUTH FLORIDA COASTAL WATERS THROUGH WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTER THE FRONT MOVES FURTHER SOUTH AND HIGH PRESSURE BUILDS IN,
EXPECT TEMPERATURES TO SLOWLY MODIFY THROUGH THE WEEKEND. MARINE
CONDITIONS WILL IMPROVE BY THURSDAY IN ALL MARINE AREAS WITH SEAS
IN THE GULF STREAM SUBSIDING TO 8 FEET, 6 FEET THURSDAY NIGHT AND
FRIDAY. SEAS WILL BUILD BACK UP TO 10 FEET BY SUNDAY WITH AN
INCREASING NORTHEAST WIND FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.